Tasigna Lawyer Can Help if Chemotherapy Drug Caused Heart Problems

Chemotherapy - diagnosis written on a white piece of paper. Syringe and vaccine with drugs.

If you have suffered cardiovascular problems after taking Tasigna chemotherapy drug for chronic myeloid leukemia, you could benefit from speaking with a Tasigna lawyer.

Novartis makes Tasigna, which made $1.7 billion for the drug company in 2016 alone.

Approved in 2007, the chemotherapy medication allegedly can cause atherosclerosis, also known as hardening of the arteries. Novartis warned patients in other countries about the possibility of this side effect, but the U.S. was kept in the dark until years later.

Atherosclerosis is marked by swelling of the arteries, which can restrict blood flow. When the arteries are clogged, narrowed and swollen, the blood doesn’t flow as regularly and as completely as it should to the brain, heart, arms and legs. Over time, the patient can develop cardiovascular issues that lead to limb amputation or even death.

When the arteries so narrow that symptoms begin to manifest, the condition is called peripheral arterial disease, known as PAD.

Symptoms of PAD include painful muscle cramps that affect the hips, thighs or calves when attempting to climb stairs, exercise, or sometimes, just walk. According to the American Heart Association, cramping is the way the…